Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 4, NWS Wichita, KS

February 12, 200613 counties in Kansas

NWS Wichita, KS issued this wind advisory at Feb 12, 2006, 3:24 AM CST for 13 counties in Kansas. It took effect at Feb 12, 2006, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2006, 3:24 AM CST (09:24 UTC)
In effect from
Feb 12, 2006, 10:00 AM CST
Expired
Feb 12, 2006, 3:12 PM CST
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 120924
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CST SUN FEB 12 2006

...STRONG NORTH WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS TODAY...

.A COLD FRONT WILL SWEEP SOUTHWARD ACROSS CENTRAL AND SOUTHEASTERN
KANSAS FROM LATE THIS MORNING INTO EARLY AFTERNOON. BEHIND THE
COLD FRONT PASSAGE...WEST WINDS WILL SHIFT TO NORTH AND INCREASE
TO ADVISORY LEVELS LATE THIS MORNING IN CENTRAL AND SOUTH CENTRAL
KANSAS. THE STRONG GUSTY WINDS WILL PERSIST INTO THE AFTERNOON
HOURS.

KSZ032-033-047>051-067-068-082-083-091-092-121730-
/O.NEW.KICT.WI.Y.0004.060212T1600Z-060212T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
324 AM CST SUN FEB 12 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

WEST WINDS OF 10 TO 20 MPH WILL SHIFT TO NORTH BY LATE THIS
MORNING AND INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH
POSSIBLE. THESE STRONG NORTHERLY WINDS ARE EXPECTED TO GRADUALLY
DIMINISH LATE IN THE AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KICT 121705
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1105 AM CST SUN FEB 12 2006

...STRONG NORTH WINDS WILL CONTINUE TO AFFECT CENTRAL AND SOUTH
CENTRAL KANSAS TODAY...

.A COLD FRONT HAS SWEPT THROUGH CENTRAL AND MUCH OF EASTERN
KANSAS...AND GUSTY NORTH AND NORTHWEST WINDS HAVE BEGUN TO AFFECT
THE REGION. WIND GUSTS AS HIGH AS 43 MPH HAVE BEEN REPORTED...AND
THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. 

KSZ032-033-047>051-067-068-082-083-091-092-122300-
/O.CON.KICT.WI.Y.0004.000000T0000Z-060212T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1105 AM CST SUN FEB 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

NORTH AND NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH THIS
AFTERNOON...WITH GUSTS OF 40 TO 45 MPH POSSIBLE. THESE STRONG
NORTHERLY WINDS ARE EXPECTED TO GRADUALLY DIMINISH LATE IN THE
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SCHRECK
000 
WWUS73 KICT 122112
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CST SUN FEB 12 2006

...WINDS WILL CONTINUE TO DECREASE...

.WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON AND EVENING AS THE
LOW PRESSURE SYSTEM CONTINUES TO MOVE SOUTHEASTWARD AWAY FROM THE
REGION. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

KSZ032-033-047>051-067-068-082-083-091-092-122215-
/O.CAN.KICT.WI.Y.0004.000000T0000Z-060212T2300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
312 PM CST SUN FEB 12 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS HAVE
DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE
THROUGH THE LATE AFTERNOON AND EVENING HOURS. 

$$

SCHRECK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:12 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 12, 3:12 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CST SUN FEB 12 2006

.DISCUSSION...
MAIN FORECAST CONCERNS ARE STRONG NORTH WINDS TODAY...FOLLOWED WITH
THE ARCTIC AIR INTRUSION AND WINTRY PRECIPITATION CHANCES MID TO
LATE WEEK.

TODAY-TONIGHT:
SHORTWAVE TROF OVER THE DAKOTAS EARLY THIS MORNING WILL DIVE
SOUTHEASTWARD ACROSS THE MID MISSISSIPPI VALLEY TODAY WHICH WILL
ALLOW ANOTHER POLAR FRONT TO SWEEP SOUTHWARD ACROSS OUR FORECAST
AREA TODAY. 00Z/06Z NAM PROG A 45-50 KT NORTHERLY 850 WIND MAXIMA TO
PUSH SOUTHWARD ACROSS CENTRAL/SOUTH CENTRAL KS LATE THIS MORNING
INTO THE MID AFTERNOON HOURS. VERY STEEP SURFACE-800 MB LAPSE
RATES...UNIDIRECTIONAL LOW-MID LEVEL WIND COMPONENT...AND SOME SUN
WILL PROMOTE STRONG MIXING OF THESE STRONGER WINDS DOWN TO THE
SURFACE. FEEL A WIND ADVISORY IS WARRANTED FOR MUCH OF CENTRAL AND
SOUTH CENTRAL KS AS 30 TO 35 MPH SUSTAINED SHOULD BE EASY TO ATTAIN
AT SEVERAL SITES...WITH SOME GUSTS TO 40-45 MPH...WITH THE MAIN
WINDOW BETWEEN 16Z AND 20Z. WILL RUN THE ADVISORY TIL 23Z TO BE
SAFE. 1000/850 THICKNESSES SUPPORT GOING HIGHS (UPPER 30S/LOW 40S).
FIRE DANGER WILL BE VERY HIGH IN SOUTH CENTRAL KS AGAIN. THE SURFACE
HIGH WILL MOVE ACROSS THE AREA THIS EVENING...BEFORE SHIFTING
SOUTHWARD INTO OKLAHOMA LATE TONIGHT. ONCE AGAIN...STRONG
RADIATIONAL COOLING AND LIGHT SOUTHWESTERLY COMPONENT SHOULD YIELD
LOWS IN THE TEENS AND HAVE GONE BELOW MOST MOS GUIDANCE NUMBERS.

MONDAY-TUESDAY:
RAPID MODERATION TO ABOVE NORMAL TEMPERATURES...PER PREVIOUS
FORECAST...GIVEN UPPER PATTERN TRANSITIONING TO MORE ZONAL ALOFT
OVER THE PLAINS. BREEZY SOUTH-SOUTHWESTERLY WINDS...LOW
HUMIDITY...AND PERSISTENT DRY SPELL WILL MEAN VERY HIGH FIRE
DANGER IN SOUTH CENTRAL/CENTRAL KS.

WEDNESDAY-SATURDAY:
CONSENSUS OF GFS...UKMET..ECMWF INDICATES THAT THE INITIAL SHALLOW
ARCTIC FRONT WILL BEGIN SEEPING SOUTHWARD THROUGH KANSAS ON
WEDNESDAY. EXPECTING A LARGE HIGH TEMPERATURE CONTRAST ON WEDNESDAY
BETWEEN THE NORTHWEST CORNER OF THE STATE AND THE FAR SOUTHEAST KS
COUNTIES AND EVEN WITHIN OUR FORECAST AREA. GFS AND ECWMF BOTH
INDICATING A SHORTWAVE WILL EJECT OUT OF THE MEAN LONGWAVE TROF OUT
WEST SOMETIME LATE WEDNESDAY NIGHT INTO THURSDAY WITH THE GFS TIMING
FASTER. ISENTROPIC LIFT OVER THE SHALLOW ARCTIC AIR COULD LEAD TO
SOME LIGHT FREEZING DRIZZLE/FLURRIES AS THIS WAVE COMES OUT...WITH
MORE WIDESPREAD SIGNIFICANT WINTRY PRECIPITATION EXPECTED TO BE TO
OUR NORTH AT THIS TIME. THE MEDIUM RANGE MODELS PROG THE POLAR
VORTEX TO REMAIN OVER SOUTH CENTRAL CANADA WITH THE LONGWAVE TROF
EXTENDING SOUTHWESTWARD INTO THE SOUTHWEST CONUS INTO THIS WEEKEND.
EXPECTING ARCTIC AIR TO REMAIN ENTRENCHED OVER OUR AREA WITH BELOW
NORMAL TEMPERATURES AND MOSTLY CLOUDY SKIES THROUGH THE WEEKEND.
CANNOT RULE OUT ADDITIONAL LIGHT WINTRY PRECIPITATION
POSSIBILITIES WITH SOUTHWESTERLY FLOW ALOFT CONTINUING TO OVERRUN
THE ARCTIC AIR IN PLACE OVER THE KANSAS REGION...HOWEVER...NEITHER
THE 00Z GFS OR ECMWF OFFERED STRONG ENOUGH SIGNALS TO INSERT POPS
BEYOND THURSDAY.

CARUSO

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    39  17  57  29 /   0   0   0   0
HUTCHINSON      40  15  58  28 /   0   0   0   0
NEWTON          38  16  56  29 /   0   0   0   0
ELDORADO        37  15  56  29 /   0   0   0   0
WINFIELD-KWLD   43  16  57  29 /   0   0   0   0
RUSSELL         40  17  58  25 /   0   0   0   0
GREAT BEND      41  18  59  26 /   0   0   0   0
SALINA          39  17  58  27 /   0   0   0   0
MCPHERSON       39  17  58  28 /   0   0   0   0
COFFEYVILLE     39  14  54  30 /   5   0   0   0
CHANUTE         36  14  51  29 /   5   0   0   0
IOLA            36  14  51  28 /   5   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM SUNDAY TO 5 PM SUNDAY FOR KSZ032-033-
047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, Feb 11, 9:20 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CST SAT FEB 11 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
920 PM CST SAT FEB 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE RANGELAND FIRE DANGER INDEX IS LIKELY TO REMAIN AT LEAST IN
THE VERY HIGH CATEGORY ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL
KANSAS THROUGH EARLY NEXT WEEK. THIS WILL BE DUE TO PERIODS OF
STRONG GUSTY WINDS ON SUNDAY...AND LOW RELATIVE HUMIDITIES ON
MONDAY AND TUESDAY.

THERE IS A SLIGHT CHANCE FOR LIGHT WINTRY PRECIPITATION ON
THURSDAY AND FRIDAY...AS ARCTIC AIR PLUNGES SOUTH ACROSS
THE AREA. A MIXTURE OF LIGHT FREEZING DRIZZLE AND LIGHT SNOW
IS POSSIBLE...SPREADING FROM CENTRAL ACROSS SOUTHEAST KANSAS
ON THURSDAY AND THURSDAY NIGHT. A CHANCE OF SNOW FLURRIES WILL
CONTINUE ACROSS THE ENTIRE AREA ON FRIDAY. WIND CHILLS MAY
ALSO DROP BELOW ZERO ACROSS MUCH OF CENTRAL KANSAS BY EARLY
FRIDAY MORNING. PLEASE CHECK LATER FORECAST AND OUTLOOKS FOR
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ADK

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.